Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 60, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2021, 6:47 PM CDT for Hopkins County, Kentucky. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 6:47 PM CDT (23:47 UTC)
- Expired
- Jul 8, 2021, 7:00 PM CDT
- In force
- 13 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hopkins County, KY
The radar
The Ft Campbell radar (KHPX), 60 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:54 PM CDT | TSTM WND GST 50 | 6 E Madisonville, KY | ESTIMATED 50 MPH WIND GUST IN ANTON, KY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WUUS53 KPAH 082347
SVRPAH
KYC107-090000-
/O.NEW.KPAH.SV.W.0060.210708T2347Z-210709T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
647 PM CDT Thu Jul 8 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Hopkins County in northwestern Kentucky...
* Until 700 PM CDT.
* At 646 PM CDT, a severe thunderstorm was located over Earlington,
or near Madisonville, moving east at 35 mph. There have been 2
recent spotter reports of a wall cloud or potential funnel cloud,
not touching the ground, as this storm nears the area of Morton's
Gap, Madisonville, and Sacramento.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Nortonville and Mortons Gap around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes can develop quickly from severe thunderstorms. Although a
tornado is not immediately likely, if one is spotted, act quickly
and move to a place of safety inside a sturdy structure such as a
basement or small interior room.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3720 8735 3716 8762 3736 8760 3738 8738
3732 8737 3731 8738 3730 8737 3729 8738
3728 8738 3726 8739 3725 8737 3724 8737
3723 8736
TIME...MOT...LOC 2346Z 279DEG 28KT 3726 8750
HAIL...<.75IN
WIND...60MPH
$$
071 follow-up statement
687
WWUS53 KPAH 090002
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
702 PM CDT Thu Jul 8 2021
KYC107-090010-
/O.EXP.KPAH.SV.W.0060.000000T0000Z-210709T0000Z/
Hopkins KY-
702 PM CDT Thu Jul 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOPKINS COUNTY
HAS EXPIRED...
The storm which prompted the warning has moved out of the immediate
area where a wall cloud and potential funnel cloud aloft was
reported to be sighted. Therefore, the warning has been allowed to
expire. However gusty winds, frequent lightning, and heavy rain are
still possible with this thunderstorm.
LAT...LON 3720 8735 3716 8762 3736 8760 3738 8738
3732 8737 3731 8738 3730 8737 3729 8738
3728 8738 3726 8739 3725 8737 3724 8737
3723 8736
TIME...MOT...LOC 0000Z 270DEG 23KT 3729 8737
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:30 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 8, 3:30 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Paducah KY 330 PM CDT Thu Jul 8 2021 .SHORT TERM...(Tonight through Saturday night) Issued at 325 PM CDT Thu Jul 8 2021 Ongoing convection along advancing weak frontal system will continue to need to be monitored for a few isolated strong/marginally severe cells/clusters/segments late this afternoon into the early evening. Low level lapse rates of 8-8.5 C have developed along and ahead of the activity, with marginal effective shear of 25-30 kts. The activity should gradually diminish as we lose the low level instability during the evening hours, as the surface front stalls out most likely somewhere over western KY. This boundary could supply enough low level forcing on Friday to generate additional isolated to scattered storms, esp during the heat of the day. However, higher chances of convection will come Friday night as some mid level energy within northwest flow aloft interacts with the low lvl boundary. Highest rain chances will lie along and north of the surface boundary as west-southwesterly flow at H85 overruns the front. Not expecting amounts to get too far out of hand, but would not be surprised to see some locations pick up a good 1-2 inches of rain by Saturday morning, esp over portions of sw IN into se IL. The next major feature that will develop Saturday and Saturday night will be a fairly deep mid/upper level trof and associated surface low over MO as the old surface front in our forecast area finally lifts north out of the region. This will likely put us in more of a warm sector regime during the day Saturday, with additional showers and scattered thunderstorms from time to time. A surface front associated with the system in MO could approach portions of se MO later in the afternoon, and serve to enhance the storms in that region. Will need to monitor for the possibility of at least a few stronger to severe storms as a mid level short wave energy ejects east beneath the main trof and increases the forcing along the surface front. .LONG TERM...(Sunday through Thursday) Issued at 325 PM CDT Thu Jul 8 2021 Models show the upper level low over the northeast Kansas/northern Missouri/southern Iowa vicinity Sunday through Monday night, finally lifting into the Great Lakes region by Tuesday night. This will be followed by a couple more weak upper level trofs. Southerly flow at the surface will continue to bring plenty of low level moisture into the middle Mississippi and lower Ohio valleys Sunday and through the work week. Widespread showers and scattered to numerous thunderstorms are expected across the PAH forecast area through the day Sunday. This time period will be our highest chances and precipitation amounts in the extended. Chances will decrease from west to east Sunday night, then increase again Monday with daytime heating, with the highest chances remaining across our eastern counties. This pattern will continue Monday night and Tuesday. As the upper low finally lifts northeast Tuesday night, convective activity will be primarily diurnally driven, with isolated to scattered showers and thunderstorms Wednesday and Thursday. High temperatures will be below normal Sunday and Monday due to clouds and precipitation, then readings will trend back upward by mid week. Highs Wednesday and Thursday will be near to a little above normal from around 90 degrees to the lower 90s. Overnight lows will be near to a little below normal Sunday night and Monday night, the increase to a little above normal Wednesday night. && .AVIATION... Issued at 1235 PM CDT Thu Jul 8 2021 A cold front will bring scattered TSRA development this afternoon. Included VCTS at all terminals, but will likely need to go with groups an d or tempos with time as the convection develops during the afternoon hours. Convection will end during the evening as the cold front settles along the AR/TN borders. SSW winds this morning will become WSW this afternoon behind the cold front, all at around 5-10 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...RT AVIATION...DWS
Hazardous weather outlook, Jul 8, 3:43 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 343 PM CDT Thu Jul 8 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-092045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 343 PM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue late this afternoon and into the early evening hours, especially along and south of the Ohio River. A few isolated severe storms will be possible, with damaging wind gusts, torrential downpours and deadly lightning the main thunderstorm hazard. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are daily chances of thunderstorms through the period, with the highest chances Friday night and over the weekend. A few strong to severe storms are possible mainly on Saturday. Otherwise, the main concerns with any storms will be with locally heavy rainfall and deadly cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 8, 3:31 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
331 PM CDT Thu Jul 8 2021
INZ087-088-KYZ018-019-082115-
Warrick IN-Spencer IN-Henderson KY-Daviess KY-
331 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SPENCER...NORTHEASTERN
HENDERSON AND NORTH CENTRAL DAVIESS COUNTIES UNTIL 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chandler, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Boonville, Newburgh, Chandler, Rockport, Dale, Grandview, Santa
Claus.
LAT...LON 3793 8694 3793 8698 3792 8697 3790 8699
3790 8695 3779 8698 3792 8748 3794 8745
3803 8745 3804 8747 3811 8747 3817 8688
TIME...MOT...LOC 2030Z 282DEG 22KT 3801 8741
YorkSpecial weather statement, Jul 8, 3:59 PM CDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service Paducah KY 359 PM CDT Thu Jul 8 2021 INZ082-082145- Pike IN- 359 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE COUNTY UNTIL 445 PM CDT... At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over Winslow, or 8 miles southeast of Petersburg, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Winslow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3830 8707 3828 8726 3846 8730 3851 8707 TIME...MOT...LOC 2059Z 259DEG 32KT 3839 8719 York
Special weather statement, Jul 8, 4:06 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
406 PM CDT Thu Jul 8 2021
ILZ093-094-KYZ004-005-082145-
Massac IL-Pulaski IL-McCracken KY-Ballard KY-
406 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...NORTHWESTERN MASSAC...
NORTHWESTERN MCCRACKEN AND CENTRAL BALLARD COUNTIES UNTIL 445 PM
CDT...
At 406 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dongola in Pulaski County to Horseshoe
Lake Conservation Area near Cairo Illinois. Movement was east at 25
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
La Center, Mounds, Barlow, Tamms, Mound City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3708 8918 3709 8924 3712 8927 3719 8925
3723 8927 3726 8925 3729 8920 3732 8921
3734 8923 3733 8904 3729 8904 3731 8901
3730 8896 3730 8893 3732 8890 3734 8890
3734 8871 3730 8867 3703 8885 3703 8918
TIME...MOT...LOC 2106Z 259DEG 21KT 3733 8916 3711 8935
YorkSpecial weather statement, Jul 8, 4:42 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
442 PM CDT Thu Jul 8 2021
ILZ090-094-KYZ002>006-MOZ112-082230-
Massac IL-Pope IL-Carlisle KY-McCracken KY-Ballard KY-Graves KY-
Hickman KY-Mississippi MO-
442 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR MASSAC...SOUTHERN POPE...NORTHERN
HICKMAN...CARLISLE...MCCRACKEN...BALLARD...NORTHWESTERN GRAVES AND
NORTHERN MISSISSIPPI COUNTIES UNTIL 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Metropolis Illinois, to
Cairo Illinois, to East Prairie Missouri. Movement was east at 35
mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms as they move across far western Kentucky and the
southern tip of Illinois through 530 pm.
Locations impacted include...
Paducah, Metropolis, East Prairie, Cairo, La Center, Bardwell,
Wickliffe, and Reidland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3673 8940 3675 8943 3698 8919 3697 8917
3699 8914 3700 8917 3731 8884 3734 8849
3728 8851 3721 8845 3714 8843 3707 8846
3707 8857 3703 8852 3702 8848 3700 8849
3669 8882
TIME...MOT...LOC 2139Z 268DEG 29KT 3726 8880 3680 8931
YorkLocal storm report, Jul 8, 4:57 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
07/08/2021 VANDERBURGH IN PUBLIC
NUMEROUS REPORTS OF DAMAGE TO TREES AND
POWER LINES. POWER OUTAGES REPORTED.
&&
RJPSpecial weather statement, Jul 8, 6:39 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
639 PM CDT Thu Jul 8 2021
KYZ013-016-017-020-021-090045-
Muhlenberg KY-Christian KY-Caldwell KY-McLean KY-Hopkins KY-
639 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR MUHLENBERG...NORTHERN
CHRISTIAN...EAST CENTRAL CALDWELL...SOUTHEASTERN MCLEAN AND HOPKINS
COUNTIES UNTIL 745 PM CDT...
At 639 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Calhoun to near Earlington
to near Dawson Springs. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Madisonville, Princeton, Central City, Dawson Springs, Earlington,
Nortonville, Mortons Gap, Powderly, Graham, Greenville, Weir, Dunmor,
Olney, White Plains, Hanson, Drakesboro, Sacramento, Island, St.
Charles and Rockport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3711 8691 3709 8690 3707 8695 3704 8720
3711 8786 3745 8762 3752 8744 3748 8711
3738 8710 3734 8714 3733 8710 3737 8707
3735 8701 3732 8699 3727 8698 3723 8691
3718 8689 3718 8692 3714 8693 3711 8689
TIME...MOT...LOC 2339Z 276DEG 34KT 3747 8741 3729 8756 3713 8769
07The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 43 min |
| Jul 8, 4:06 PM CDT | Special Weather Statement | PAH | Ballard | 39 min |
| Jul 8, 4:42 PM CDT | Special Weather Statement | PAH | Ballard, Carlisle, McCracken | 48 min |
| Jul 8, 6:39 PM CDT | Special Weather Statement | PAH | Hopkins, Muhlenberg | 66 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.